Alert archive / Louisiana / Special Weather Statements in 2014

Special Weather Statement, NWS Lake Charles, LA

August 5, 2014Assumption Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 5, 2014, 7:03 PM CDT for Assumption Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2014, 7:03 PM CDT (00:03 UTC)
Expired
Aug 5, 2014, 7:30 PM CDT
In force
27 min
Issued by
NWS Lake Charles, LA

County Assumption Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2610 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WWUS84 KLCH 060003
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
703 PM CDT TUE AUG 5 2014

LAZ053-055-060030-
LOWER ST. MARTIN LA-IBERIA LA-
703 PM CDT TUE AUG 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR IBERIA AND LOWER ST. MARTIN 
PARISHES UNTIL 730 PM CDT...

AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN IBERIA PARISH...MOVING
SOUTHWEST AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED PARISHES.

THE PRIMARY THREAT FROM THIS STORM IS CONTINUOUS LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2990 9130 3006 9147 3006 9130 3001 9123

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:20 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 5, 4:20 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
420 PM CDT TUE AUG 5 2014

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH LATE THIS
AFTERNOON...EVENING CONDITIONS WILL BE WARM AND HUMID WITH LIGHT
SOUTHERLY FLOW AND CLOUDY SKIES.

FORECAST PACKAGE REMAINS MUCH THE SAME AS THE PREVIOUS...VERY FEW
ALTERATIONS MADE. RIDGING OVER THE SOUTHERN CONUS CONTINUES TO
EXTEND EAST TOWARDS OUR REGION...PUSHING THE TROUGH OVER THE
EASTERN CONUS OUT OF THE AREA. AS THE HIGH CONTINUES TO
BUILD...MUCH OF THE MOISTURE WILL BE DISPLACED TO THE SOUTHEAST
PART OF OUR AREA. ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS REMAIN THROUGHOUT THE FORECAST PERIOD...WITH
ACTIVITY PRIMARILY RESTRICTED TO DAYTIME HOURS. NEAR NORMAL TEMPS
WILL PREVAIL...WITH HIGHS IN THE LOW 90S BEFORE CLIMBING INTO THE
MID 90S THIS WEEKEND.

&&

.MARINE...
A GENERALLY LIGHT ONSHORE FLOW WILL PREVAIL THROUGH THE WEEK AS
SURFACE HIGH PRESSURE REMAINS EAST OF THE REGION. TYPICAL DAYTIME
SUMMERTIME SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE
FORECAST FOR THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  91  74  91 /  20  30  10  30
KBPT  75  89  75  91 /  10  30  10  30
KAEX  73  93  73  94 /  20  20  20  30
KLFT  75  91  75  91 /  20  30  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

PUBLIC/MARINE...MS/24
Hazardous weather outlook, Aug 5, 3:56 AM CDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 AM CDT TUE AUG 5 2014

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-061115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
356 AM CDT TUE AUG 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE BERMUDA HIGH PRESSURE SYSTEM WILL RE-BUILD WESTWARD THROUGH THE
MIDSECTION OF THE GULF OF MEXICO THIS AFTERNOON. SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TYPICAL WEATHER FOR EARLY AUGUST IS EXPECTED. SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 5, 7:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
703 PM CDT TUE AUG 5 2014

LAZ053-055-060030-
LOWER ST. MARTIN LA-IBERIA LA-
703 PM CDT TUE AUG 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR IBERIA AND LOWER ST. MARTIN
PARISHES UNTIL 730 PM CDT...

AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN IBERIA PARISH...MOVING
SOUTHWEST AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED PARISHES.

THE PRIMARY THREAT FROM THIS STORM IS CONTINUOUS LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2990 9130 3006 9147 3006 9130 3001 9123

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 9:19 PM CDTSpecial Weather StatementLCHAllen56 min

Nearby

Special Weather Statements in Louisiana, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.